Acute pancreatitis due to ramipril therapy


Creative Commons License

KANBAY M. , Korkmaz M., Yilmaz U., Gur G., Gur G., Boyacioglu S.

POSTGRADUATE MEDICAL JOURNAL, vol.80, no.948, pp.617-618, 2004 (Journal Indexed in SCI) identifier

  • Publication Type: Article / Article
  • Volume: 80 Issue: 948
  • Publication Date: 2004
  • Doi Number: 10.1136/pgmj.2003.018119
  • Title of Journal : POSTGRADUATE MEDICAL JOURNAL
  • Page Numbers: pp.617-618

Abstract

Few data exist about the incidence of drug induced acute pancreatitis in the general population. Drugs are related to the aetiology of pancreatitis in about 1.4% - 2% of cases. Although angiotensin converting enzymes are generally well tolerated, acute pancreatitis has been reported in a few subjects treated with captopril, enalapril, and lisinopril. A 85 year old man with a long standing history of hypertension, who was treated with ramipril 5 mg once daily, presented with acute pancreatitis. Other causes of the disease were ruled out. After cessation of ramipril his condition improved and amylase level decreased. This was his third episode of acute pancreatitis since ramipril was started in 2000. To the authors' knowledge ramipril induced pancreatitis has not previously been reported.